Bleeding from Primolut-Nor
31 May, 2009
I am 63 yrs old and well past having a period. I have been taking a medicine called PrimolutNor to dry out my inner uterine lining and had heavy bleeding for two weeks.
I was to go to the mikvah two days ago, but during the morning I had slight spotting for exactly one day. There has been nothing since.
My doctor said there might possibly be slight bleeding because of the medicine. Do I need to begin counting again from the slight bleeding, and what am I to do in the situation if the bleeding returns again because of the medicine?
Primolut-Nor is a hormonal treatment that causes uterine bleeding. Therefore, bleeding as a result of this medication will make you niddah, even after menopause.
However, not all spotting invalidates the seven clean days. If you found the spotting on toilet paper, as long as you did not wipe immediately after urinating, it did not invalidate the clean day. If the staining was found on white underwear but was smaller than a gris (the size of an Israeli shekel or American dime), it also may be disregarded. If any of the individual stains were larger than a gris, or if stains of any size were found on a internal bedikah, you should bring them to a rabbi for evaluation, since not all shades will invalidate the clean days. Please read our article on stains for further details.
If the staining did invalidate your clean days, then you must perform a new hefsek taharah and then count a new seven clean days. You should take care to avoid looking at toilet paper within 15 seconds after urinating to avoid finding any further staining. You can also change your underwear more frequently to prevent any staining from accumulating to the size of a gris. If the staining persists, you can get back to us to discuss reducing the number of bedikot required.
Please feel free to get back to us with any further questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.